Thunderstorm Wind, Umatilla
- When
- April 15, 2:25 PM PST
- Where
- Umatilla County, 3 mi WNW of Hermiston
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 45.850, -119.333
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Apr 15, 2:10 PM PST, 15 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED FLOOD HEADLINES
NATIONAL WEATHER SERVICE PENDLETON OR
310 PM PDT SAT APR 15 2006
.SHORT TERM...SATURDAY NIGHT THROUGH MONDAY NIGHT...UPPER LEVEL LOW
IS CLEARLY VISIBLE IN SATELLITE IMAGERY THIS AFTERNOON AS IT SENDS
WAVES OF MOISTURE AND ENERGY THROUGH THE AREA TODAY. LAST NIGHTS
FRONT IS STILL SLOWLY MOVING THROUGH WALLOWA AREA AND THE ASSOCIATED
BAROCLINIC ZONE WILL CONTINUE TO BRING RAIN AND SNOW TO THAT AREA
FOR THE NEXT FEW HOURS. ANOTHER STRONG WAVE IS MOVING INTO THE
WESTERN PART OF THE AREA AT THIS TIME. THIS WAVE HAS GOOD JET
SUPPORT THAT IS CLEARLY VISIBLE ON THE WATER VAPOR LOOP. IT IS ALSO
BRINGING IN COLDER AIR...SO HAVE DECIDED TO MAINTAIN THE CURRENT
SNOW ADVISORIES. TEMPERATURES ARE IN THE MID 30S TO LOW 40S IN THE
AFFECTED AREA SO EXPECT THAT TEMPERATURES WILL BE COOL ENOUGH THIS
EVENING TO ALLOW SNOW TO FALL AS EXPECTED DOWN TO 3500 FEET IN
DESCHUTES COUNTY AND DOWN TO ABOUT 2500 FEET IN THE WASHINGTON
CASCADES. SNOW AMOUNTS ARE DIFFICULT IN CENTRAL OREGON AS IT DEPENDS
ON WHEN THE RAIN TURNS OVER TO SNOW. PRECIPITATION AMOUNTS SHOULD BE
SUFFICIENT TO REACH ADVISORY LEVELS. IN THE WASHINGTON CASCADES SNOW
HAS BEEN FALLING NEAR THE CREST MUCH OF THE DAY AND EXPECT SNOW
LEVELS WILL LOWER DOWN THE I-90 CORRIDOR DURING THE EVENING. ALSO
SEEING SOME INSTABILITY IN THE MODELS OVER THE COLUMBIA BASIN AND
EASTERN MOUNTAINS THIS EVENING. THAT COMBINED WITH THE IMPRESSIVE
LOOK TO THE JET ON WATER VAPOR IMAGERY HAS LED ME TO INCLUDE MENTION
OF ISOLATED THUNDERSTORMS THIS EVENING. ALREADY SEEING SOME CELLS
POPPING UP AND A FEW LIGHTNING STRIKES OVER THE SOUTHERN BLUES SO
THAT APPEARS TO BE WARRANTED.
TOMORROW WILL SEE A TAPERING OFF OF THE SHOWER INTENSITY AS THE
UPPER LEVEL LOW SLIDES TO THE NORTHEAST AND THE BEST FORCING MOVES
OUT OF THE AREA. SHOULD STILL SEE SHOWERS SUNDAY AS SOUTHERLY FLOW
CONTINUES TO STREAM MOISTURE INTO THE AREA WITH THE BEST CHANCES OF
PRECIPITATION IN THE SOUTHERN AND EASTERN MOUNTAINS. THERE WILL
CONTINUE TO BE SOME INSTABILITY OVER THE CWA SO HAVE INCLUDED A
SLIGHT CHANCE OF THUNDERSTORMS OVER THE ENTIRE AREA. THE INSTABILITY
PARAMETERS ARE NOT OVERLY IMPRESSIVE BUT COULD WELL SEE A FEW CELLS
FORM SO HAVE MENTIONED IT. THE AREA WILL DRY OUT FURTHER SUNDAY
NIGHT AND MONDAY WITH SHOWERS CONTINUING PRIMARILY FROM THE BLUE
MOUNTAINS EASTWARD. AN UPPER LEVEL RIDGE WILL MOVE INTO THE AREA
MONDAY NIGHT AND ENSURE A DRY NIGHT. TEMPERATURES WILL BEGIN
REBOUNDING ON MONDAY AS THE INFLUENCE OF THE UPPER RIDGE BEGINS TO
BE FELT. 83
.LONG TERM...TUESDAY THROUGH SATURDAY...COMPUTER MODEL RUNS HAVE
BEEN FAIRLY CONSISTENT RUN-TO-RUN AND WITH EACH OTHER SHOWING A
MOSTLY DRY PERIOD TUESDAY AND WEDNESDAY BELOW A RIDGE OF HIGH
PRESSURE. THEN A PACIFIC SYSTEM APPROACHES THE COAST BRINGING
ANOTHER THREAT OF PRECIPITATION TO THE INTERIOR PACIFIC NORTHWEST
THURSDAY THROUGH FRIDAY NIGHT. SNOW LEVELS MAY RISE TO 6000 OR 7000
FEET AHEAD OF THIS SYSTEM BUT THEN WILL LOWER BACK
DOWN...HOWEVER...THIS SYSTEM DOES NOT LOOK QUITE AS COLD AS THE
CURRENT SYSTEM. 80
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 35 52 35 54 / 60 30 30 20
ALW 39 54 37 56 / 60 40 30 20
PSC 36 57 32 60 / 50 20 20 10
YKM 31 54 30 58 / 50 20 20 10
HRI 35 57 33 59 / 60 20 20 10
ELN 29 53 29 55 / 60 30 20 20
RDM 24 46 24 49 / 70 40 40 20
LGD 33 47 30 49 / 60 40 50 40
5J0 28 45 27 50 / 60 40 40 30
DLS 36 55 35 58 / 70 30 40 20
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...SNOW ADVISORY UNTIL 8 PM PDT THIS EVENING FOR ORZ043.
FLOOD WATCH FOR THE IMNAHA RIVER AT IMNAHA AND THE JOHN DAY
RIVER AT SERVICE CREEK
WA...SNOW ADVISORY UNTIL 8 PM PDT THIS EVENING FOR WAZ501-WAZ502.
&&
TI:GGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
83/80/80HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
400 AM PDT SAT APR 15 2006
WAZ024-501-502-026>030-ORZ041>044-049-050-501>506-161500-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
400 AM PDT SAT APR 15 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
SNOW
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON, EAST SLOPES
OF THE SOUTHERN CASCADES OF WASHINGTON, NORTHWEST BLUE
MOUNTAINS, CENTRAL OREGON, WALLOWA COUNTY, NORTHERN BLUE
MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON,
OCHOCO-JOHN DAY HIGHLANDS
LOW PRESSURE WILL CROSS THE REGION TODAY AND TONIGHT...WITH
WIDESPREAD PRECIPITATION PREVAILING. WITH SNOW LEVELS FALLING...
MOUNTAIN LOCATIONS HAVE THE POTENTIAL OF RECEIVING SIGNIFICANT
ACCUMULATIONS. A SNOW ADVISORY HAS BEEN ISSUED FOR THE HIGHER
ELEVATIONS OF CENTRAL OREGON AND THE EAST SLOPES OF THE WASHINGTON
CASCADES...REFER TO AWIPS ID PDXWSWPDT...OR WMO HEADER WWUS46 KPDT
FOR FURTHER DETAILS.
IN ADDITION...LOWER ELEVATIONS COULD RECEIVE SIGNIFICANT RAINFALL
THROUGH THE WEEKEND. THE RAIN...COUPLED WITH SOME SNOWMELT WILL
RESULT IN SIGNIFICANT RISES ON AREA RIVERS. A FLOOD WATCH REMAINS
IN EFFECT FOR THE IMNAHA AND JOHN DAY RIVERS...REFER TO AWIPS ID
PDXFFAPDT...OR WMO HEADER WGUS66 KPDT FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
ISOLATED THUNDERSTORMS SUNDAY
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, EAST SLOPES OF THE
CENTRAL CASCADES OF WASHINGTON, EAST SLOPES OF THE SOUTHERN
CASCADES OF WASHINGTON, KITTITAS VALLEY, YAKIMA VALLEY, LOWER
COLUMBIA BASIN OF WASHINGTON, FOOTHILLS OF THE BLUE MOUNTAINS
OF WASHINGTON, NORTHWEST BLUE MOUNTAINS, EASTERN COLUMBIA
RIVER GORGE OF OREGON, NORTH CENTRAL OREGON, CENTRAL OREGON,
LOWER COLUMBIA BASIN OF OREGON, GRANDE RONDE VALLEY, WALLOWA
COUNTY, FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON, NORTHERN
BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON,
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES, JOHN DAY
BASIN, OCHOCO-JOHN DAY HIGHLANDS
A WAVE OF LOW PRESSURE...COMBINED WITH INSTABILITY IN THE LOWER AND
MIDDLE LEVELS OF THE ATMOSPHERE WILL CREATE THE POTENTIAL FOR
ISOLATED THUNDERSTORM DEVELOPMENT SUNDAY AFTERNOON AND EVENING. THE
STORMS ARE NOT EXPECTED TO REACH SEVERE LEVELS...WITH THE STRONGER
STORMS CAPABLE OF PRODUCING BRIEF GUSTY WINDS AND PERHAPS SOME
SMALL HAIL. THE UNSETTLED WEATHER PATTERN WILL COME TO AN END EARLY
NEXT WEEK...AS HIGH PRESSURE BUILDS ACROSS THE REGION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.The Pendleton radar (KPDT), 41 km away, was scanning. The volume nearest the first event began at 22:23 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oregon in 2006Every state in 2006This day in weather historyWarnings in Oregon, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5499445.